Schizophrenia.com

Wellbutrin related insomnia? Or just chance?

I haven’t been sleeping well as it is but never in my life have I slept so poorly as these last three days since I started on Wellbutrin. I thought perhaps I wasn’t sleeping because I was sick but then that doesn’t make sense because I normally sleep more when I’m sick. Does anyone have any advice? Trazadone doesn’t work for me, Seroquel causes weight gain. I want to take something that doesn’t make me feel like I was hit by a truck in the morning. I have to be able to wake up and be functional in the morning. Right now I’m sleeping where I’m half asleep half awake all night long, every time I look at the clock only about a half hour has passed.

1 Like

How much Wellbutrin are you on? I take 300 mg of Wellbutrin XL every morning. I don’t get sleep disturbance from it, but then I’ve been on it for 20 years.

1 Like

I’m only on 150 of Wellbutrin XL, I literally just started it.

For some people it is activating and give them energy. Try to take it in the morning if you take it at night.

2 Likes

Yeah try mornings. I do poorly on ssri’s but do well on effexor at some cost. I’d love to try wellbutrin for my depression but it’s only available here on pbs ( the cheap drugs ) as a give up smoking aid because the narrow minded peeps used that to get ok in our market. Dumb I know…

I take effexor in the mornings and find it works well. I’m curious how you do on wellbutrin. I will follow your progress. I think it could work good for me.

1 Like

Wellbutrin is very activating and can decrease sleep, increase energy. Try taking in morning

It is I! Chance! :man_superhero:

1 Like

I have been taking it in the morning first thing.

1 Like

If taking in morning is still causing insomnia. There are 3 options

  1. reduce wellbutrin dose
  2. If still having insomnia try stopping wellbutrin and try alternative drugs for it.(ask your pdoc)
  3. Add a med for sleeping and take wellbutrin at the same time
1 Like

try taking it at night, for some people they have to take their med at night in order for the timing to be right. It’s either that or just give it some time to settle down, it’s only been a couple days.

1 Like

I looked up Wellbutrin and it lists insomnia as a side effect. So it’s possible.

2 Likes

Wellbutrin made my insomnia much worse. I eventually had to go off of it.

It helped my depression, big time, sadly.

@rogueone

I take effector, too. What a coinckeedink lol

1 Like

It’s been giving me bad stomach aches, I stopped taking it after the second day. I should keep taking it but it really hurts.

One of my friends took it for two weeks. She almost kill herself because she was so restless and need to walk down in the street all the time. I guess everyone react differently.

I forgot to take the Wellbutrin yesterday and I slept like a baby. Maybe just a coincidence?